Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 33, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 6, 2017, 11:18 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2017, 11:18 AM EDT (15:18 UTC)
- Expired
- Aug 6, 2017, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
683 WHUS42 KMHX 061518 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1118 AM EDT SUN AUG 6 2017 ...HIGH THREAT OF RIP CURRENTS FROM DUCK TO SURF CITY TODAY... .GUSTY NORTHEASTERLY WINDS AND LONG PERIOD SWELL ENERGY WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FROM CAPE LOOKOUT TO SURF CITY TODAY. NCZ095-098-062330- /O.NEW.KMHX.BH.S.0033.170806T1518Z-170807T0000Z/ CARTERET-ONSLOW- 1118 AM EDT SUN AUG 6 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING FROM CAPE LOOKOUT TO SURF CITY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS * LOCATION...CAPE LOOKOUT TO SURF CITY * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 1 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
1 follow-up statement
619 WHUS42 KMHX 070013 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 813 PM EDT SUN AUG 6 2017 ...HIGH THREAT OF RIP CURRENTS FROM RODANTHE TO SURF CITY MONDAY... .A SOUTHEASTERLY LONG PERIOD SWELL WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FROM RODANTHE TO SURF CITY MONDAY. NCZ095-098-071000- /O.EXP.KMHX.BH.S.0033.000000T0000Z-170807T0000Z/ /O.NEW.KMHX.BH.S.0034.170807T1200Z-170808T0000Z/ CARTERET-ONSLOW- 813 PM EDT SUN AUG 6 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS * LOCATION...CAPE LOOKOUT TO SURF CITY * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 2 PM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NCZ103-104-071000- /O.NEW.KMHX.BH.S.0034.170807T1200Z-170808T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 813 PM EDT SUN AUG 6 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS * LOCATION...RODANTHE TO CAPE LOOKOUT * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 2 PM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 6, 9:38 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 6, 9:38 AM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 938 AM EDT Sun Aug 6 2017 .SYNOPSIS... A cold front will stall just south of the area today and lift back north tonight. Another cold front will move through from the northwest late Tuesday and Tuesday night, then lift back north Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 935 AM Sunday...No major changes made for this forecast update. Impressive swirl of cloudiness noted on visible satellite imagery with showers moving across Onslow/Jones Counties at mid-morning. Area of showers is slowly shrinking and minimal lightning has been detected. This activity should end shortly with a lull in precipitation into early afternoon. Latest HRRR and RAP does indicate additional showers and tstms forming inland along the sea breeze by mid-afternoon into the evening and will continue the small PoP this afternoon. Temperatures look on track with most places reaching the mid to upper 80s with intervals of sunshine mixed with scattered to broken cumulus. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... As of 345 AM Sunday...Short wave troughing and associated surface low pressure approaching from west will result in weak boundary lifting back north overnight. Models indicate scattered convective threat with boundary mainly over SW half of area during evening and then all areas overnight. Kept POPs in low chance with limited coverage expected. Min temps in low to mid 70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 330 AM Sunday... Most of the week will be unsettled as each day is predicted to have showers and thunderstorms. Monday through Wednesday....An area of low pressure will develop over the Ohio Valley and strengthen as it moves across the Middle Atlantic region, while the cold front associated with this low will cross the Carolinas late Tuesday night. Monday, ahead of the cold front, Eastern NC will be in the warm sector as moist unstable airmass increases under a southwesterly flow. Cape values are expected to increase over 3000 J/kg, 0-6km shear increasing 25-30 knots and with a shortwave energy expected to cross the area Monday afternoon/evening...leading to scattered to numerous showers and thunderstorms. Given the atmospheric conditions, some storms can be better organized resulting to strong to severe thunderstorms which supports the SPC Day 2 Outlook of Marginal Risk for Severe Thunderstorms. Heavy rainfall will be possible as precip water values will be around 2 inches which can lead to minor flooding in low lying and poor drainage areas. The cold front will approach the area Tuesday, continuing the threat of showers and thunderstorms as precipitable water values remain between 2 and 2.5 inches. The front will cross most if not all of the CWA Tuesday night and Wednesday. While the atmosphere will be a bit more stable Wednesday, lingering deep moisture will keep chance PoPs in the forecast as precipitable water values remain abnormally high. Monday's high temperatures will range in the upper 80s inland to mid 80s along the coast (ahead of the cold front). With an increase of clouds and rain on Tuesday and Wednesday, expect high temps to range 80-85 degrees inland and around 80 degree along the coast. Overnight lows will be warmer on Monday night with lows in the low/mid 70s across the area, then expect lows around 70 inland to low/mid 70s along the OBX. Thursday through Saturday...Models have a good agreement with sfc high pressure and mid/upper level ridge building over the Western Atlantic and extending into Eastern NC. Unstable conditions and precip values increases, leading to scattered showers and thunderstorms each day. Temperature will increase back into the mid 80s inland by Friday with overnight lows in the 70s. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... Short Term /through 12Z Monday/... As of 725 AM Sunday...Area of showers will produce period of MVFR at KOAJ next 1-2 hours with VFR for rest of area. Mainly VFR expected mid-morning through this evening but with sub-VFR possible in scattered showers/tstms southern sites this afternoon and possibly spreading to KPGV this evening. Period of MVFR fog expected for all sites late tonight. Long Term /Monday through Thursday/... As of 330 AM Sunday... VFR conditions will prevail most of the TAF period. However, sub-VFR conditions is possible as scattered showers and thunderstorms each afternoon/evening. Areas where it rained will be susceptible to patchy ground fog and periods of sub-VFR conditions during the early morning hours each day. && .MARINE... Short Term /through Tonight/... As of 935 AM Sunday...No big changes needed to the marine forecast. Did bump up with one or two knots based on current observations, as seas continue at 2-4 feet. Cold front will stall to our this afternoon with weak high pressure building across to north. NE wind surge of 10-15 KT will build in behind front through mid-morning, with winds becoming E-SE this afternoon into evening. Front will lift back north overnight with winds veering to S-SW by morning. Seas will continue at 2-4 ft through the afternoon into tonight. Long Term /Monday through Thursday/... As of 345 AM Sunday...Pressure gradient will tighten as a cold front approaches the region Monday with winds expected to increase S/SW 15- 20 knots and then 20-25 knots Monday night into Tuesday. Seas will build 3-5 ft Monday and peaking 4-7 ft with the highest over the central waters. Small Craft Advisory mostly likely will be issued during this timeframe. Winds will veer to W/WNW behind the front Tuesday night and become more N/NE Wednesday...decreasing to 10 knots or less. Seas will subside to 2-3 ft late Tuesday night into Wednesday and continue through late week. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...JBM NEAR TERM...CTC SHORT TERM...JBM LONG TERM...CTC/BM AVIATION...JBM/BM MARINE...CTC/JBM/SGK
Hazardous weather outlook, Aug 6, 5:01 AM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 501 AM EDT Sun Aug 6 2017 NCZ029-044>047-079>081-090>094-070915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 501 AM EDT Sun Aug 6 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered strong to possibly severe thunderstorms are forecast to develop Monday into Monday night ahead of a weak cold front. Damaging wind gusts and torrential downpours will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-103-104-070915- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 501 AM EDT Sun Aug 6 2017 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered strong to possibly severe thunderstorms are forecast to develop Monday into Monday night ahead of a weak cold front. Damaging wind gusts and torrential downpours will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:58 PM EDT | Special Weather Statement | MHX | Onslow | 62 min |
| Aug 6, 3:45 PM EDT | Small Craft Advisory | MHX | 51 hr | |
| Aug 6, 4:15 PM EDT | Special Weather Statement | MHX | Onslow | 45 min |
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.